Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Last day of pep
Sep 15, 2012

Hey I have been on pep for 28 days now took my last dose this morning and have not missed any doses! Stupidly I had too much to drink and had unprotected anal sex with another guy (feel so bad first time this has happened) I realised the next morning what I had done and went to a&e, started pep (kaletra & truvada) within about 10 hours of potential exposure.2 weeks after been on it I found out I had clamidya which I caught off this guy which I was treated for! I am just really worried that the pep has not worked, for the last couple of days I really have not felt well hot all the time, checked temp this morning and was 37.3 deg. Also feeling tired a lot and generally under the weather, I'm freaking out that this is early HIV symptoms, really don't know what to do, I'm scared to death invade I have it. I'm due to go back to the clinic in 4 days!

Response from Dr. Young

Hi and thanks for posting.

Seems like you started on PEP very early and was very adherent- all good signs that things will work well.

While you clearly had an exposure to at least one sexually transmitted infection (chlamydia), the symptoms (fatigue) that you describe are very non-specific and mild, and could just as easily be related to medication side effects.

The only way to be sure if you have HIV or not isn't based on symptoms but to have the HIV testing that is required for all persons who take PEP (and recommended for all persons anyways).

Be well, BY



Previous
hemoglobin getting low in hiv treatment
Next
from atripla to tribuss, now odimune. Is this good?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement